Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Goodland, KS

May 30, 2006Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 30, 2006, 4:50 AM CDT for Logan County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2006, 4:50 AM CDT (09:50 UTC)
Expired
May 30, 2006, 5:45 AM CDT
In force
55 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Logan County, KS

The radar

The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2315 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:02 AM CDT, 48 minutes earlier.

Area forecast discussion, May 30, 4:02 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
302 AM MDT TUE MAY 30 2006

.DISCUSSION...IN THE SHORT TERM...FORECAST CONCERNS REVOLVE
AROUND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT ALOFT IN THE
VICINITY OF THE ELEVATED FRONTAL BOUNDARY ACROSS WESTERN KANSAS
AS UPPER SHORT WAVE ENERGY MOVES ACROSS THE REGION IN THE SOUTHWEST
FLOW ALOFT THIS MORNING AND THROUGH THE REMAINDER OF TODAY.
THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE THROUGH
WEDNESDAY AS ADDITIONAL SHORT WAVE ENERGY WILL LIFT ACROSS THE
HIGH PLAINS AHEAD OF THE RIDGE THAT BEGINS TO AMPLIFY OVER THE
INTERMOUNTAIN REGION ON WEDNESDAY AND MOVES EAST OVER THE ROCKIES
AND HIGH PLAINS THROUGH THE LATTER HALF OF THE WEEK AND WEEKEND.

THE GFS HAS TEMPERATURES THAT ARE TOO COOL WITH POPS THAT ARE
OVERDONE TODAY WHILE POPS WEDNESDAY ARE MUCH LOWER. FEEL THE WARMER NAM
TEMPERATURES ARE MORE IN LINE TODAY EVEN AFTER TAKING IN
CONSIDERATION THE ADDITIONAL CLOUDINESS EXPECTED WITH THE
THUNDERSTORMS. ALSO HAVE A HIGHER CONFIDENCE IN THE HIGHER NAM
POPS ON WEDNESDAY. HAVE GONE WITH AN OVERALL GFS SOLUTION
INCORPORATING THE COMPROMISES MENTIONED ABOVE.

TEMPERATURES WILL FOLLOW A GENERAL TREND OF WARMING THROUGH THE
WEEK WITH A RETURN OF ABOVE NORMAL TEMPERATURES WITH HIGHS IN THE
90S BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED FROM THURSDAY INTO
THE BEGINNING OF NEXT WEEK AS THE UPPER RIDGE PERSISTS OVER THE
REGION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, May 29, 11:25 AM CDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1025 AM MDT MON MAY 29 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1125 AM CDT MON MAY 29 2006 /1025 AM MDT MON MAY 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES AND ACROSS THE HIGH
PLAINS. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POSSIBILITY OF THUNDERSTORMS CONTINUES FROM TUESDAY THROUGH
WEDNESDAY EVENING ACROSS THE TRI-STATE REGION AS ADDITIONAL
DISTURBANCES ARE CARRIED ACROSS THE REGION IN THE UPPER LEVEL
FLOW. DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

JDK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:27 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.